Alert archive / Maine / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 76, NWS Caribou, ME

September 9, 2015Aroostook County, Maine

NWS Caribou, ME issued this severe thunderstorm warning at Sep 9, 2015, 5:26 PM EDT for Aroostook County, Maine. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 9, 2015, 5:26 PM EDT (21:26 UTC)
Expired
Sep 9, 2015, 6:15 PM EDT
In force
49 min
Issued by
NWS Caribou, ME
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Aroostook County, ME

The radar

The Caribou radar (KCBW), 92 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 9.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2015-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2015-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 415 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
452 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
415 m²/s²
0-3 km storm-relative helicity
434 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 3:29 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Sep 9, 3:29 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
329 PM EDT WED SEP 9 2015

.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA TONIGHT THEN STALL ALONG THE
COAST THURSDAY INTO FRIDAY WHILE LOW PRESSURE MOVES ALONG THE
FRONT.
&&

.NEAR TERM /THROUGH THURSDAY/...
THE MODELS ARE IN GOOD AGREEMENT THROUGH THE NEAR TERM PERIOD OF
THE FORECAST. A COLD FRONT WILL EXTEND ACROSS NW MAINE AT THE
START OF THE PERIOD. SHOWERS AND TSTMS EXPECTED ACROSS MAINLY NRN
ME. TSTMS MAY CONTAIN GUSTY WNDS AND HEAVY RAIN. BY EARLY THURSDAY
MORNING THE FRONT WILL MOVE TO CENTRAL MAINE. THE TSTMS WITH HEAVY
PCPN WILL MOVE EAST INTO NEW BRUNSWICK. THE FRONT WILL MOVE INTO
THE COASTAL WATERS BY TOMORROW MORNING WHERE IT IS EXPECTED TO
REMAIN QUASI-STATIONARY ALONG THE DOWNEAST COAST TOMORROW AS A LOW
ALONG THE COAST OF VIRGINIA TOMORROW MORNING DEEPENS AND TRACKS
NORTHEAST ALONG THE FRONTAL BOUNDARY. BY THE END OF THE PERIOD
THIS LOW WILL TRACK NE TO THE COAST OF NEW JERSEY.

TO SMOOTH OUT MINOR DIFFERENCE IN THE MODELS USE A BLEND THE
GFS/ECMWF/NAM/GEM FOR MAX/MIN TEMP WND/POP/SKY. LOADED NAWAVE 4
FOR SEAS IN THE COASTAL WATERS. WIND GUST MIXING LAPSE RATE TOOL
HAD A GOOD HANDLE ON CURRENT WIND GUSTS USED IT FOR WIND GUSTS
GRID FORECAST. LOADED HPC GUIDANCE FOR QPF.
&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
THE CONCERN FOR THURSDAY NIGHT INTO FRIDAY WILL BE THE TRACK OF A
LOW PRESSURE SYSTEM ALONG THE STALLED COLD FRONT. AT THIS
POINT...THE LOW IS EXPECTED TO MEANDER FROM THE JERSEY COAST ON
THURSDAY EVENING TOWARDS A POINT SOUTH OF CAPE COD BY EARLY
FRIDAY.  AN UPPER LEVEL SHORTWAVE ASSOCIATED WITH THIS SURFACE
LOW WILL TEND TO TAKE A MORE NORTHEASTWARD PATH AS A BROAD UPPER
LEVEL TROUGH DIGS IN THE WESTERN GREAT LAKES ON FRIDAY. AT THIS
TIME...WILL BRING OVERRUNNING PRECIP INTO BANGOR AND THE DOWN EAST
REGION ON THURSDAY NIGHT AND CONTINUE INTO FRIDAY. ON
FRIDAY...WILL ASSIGN THE HIGHEST POPS TO THE DOWN EAST REGION
WHILE KEEPING THE SAINT JOHN VALLEY DRY. WHILE THIS LOW IS NOT
TROPICAL...THERE IS DEEP MOISTURE WITH HIGH PWS AND A DEEP WARM
CLOUD LAYER. SOME UPPER LEVEL INSTABILITY IS ALSO POSSIBLE. AS A
RESULT...RAINFALL AMOUNTS MAY REACH NEARLY 2 INCHES THURSDAY NIGHT
INTO FRIDAY FOR BANGOR AND DOWN EAST.

THERE WILL PROBABLY BE SOME CLEARING LATER FRIDAY...ESPECIALLY IN
THE WESTERN ZONES. THIS CLEARING WILL BE DUE TO A BUILDING HIGH
PRESSURE SYSTEM THAT IS EXPECTED TO PROVIDE FAIR WEATHER FRIDAY
NIGHT AND SATURDAY. FOG LOOKS LIKE A PRETTY LIKELY THREAT WITH THE
ANTECEDENT MOISTURE...CLEAR SKIES AND LIGHT WINDS.
&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE WILL MOVE INTO THE CANADIAN MARITIMES ON SUNDAY. IT
LOOKS LIKE A DRY DAY...BUT THE DEVELOPING EASTERLY FLOW WILL
PROBABLY INDUCE ADVECT LOW LEVEL MOISTURE AND SOME STRATOCUMULUS
FIELDS INTO THE AREA...ESPECIALLY BY LATER IN THE DAY. THE
EVOLUTION AND MOVEMENT OF A CLOSED UPPER LEVEL LOW IN THE OHIO
VALLEY WILL BE THE DETERMINING FACTOR FOR AREA WHETHER SUNDAY
NIGHT INTO MONDAY NIGHT. FOR NOW...WILL FAVOR A SOLUTION THAT
MOVES THIS SYSTEM TOWARDS THE AREA ON SUNDAY NIGHT AND EXITS THE
REGION MONDAY NIGHT. WILL INCREASE POPS SUNDAY NIGHT AND DECREASE
FOR TUESDAY. A COLD FRONT WILL CROSS TUESDAY AND INTRODUCE LOWER
HUMIDITY.
&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
NEAR TERM: MVFR CONDITIONS FOR CAR...PQI...HUL AT THE START OF
THE PERIOD. FVE IFR IN FOG/SHOWERS/ISOLD TSTMS. CONDITIONS WILL
FALL AT CAR...PQI AS THE FRONT PUSHES INTO THE AREA EARLY EVENING
TO IFR IN SHWRS/ISOLD TSTMS. IFR CONDITIONS WILL REMAIN UNTIL
TOMORROW MORNING. VFR BGR AND BHB. THE FRONT WILL PUSH INTO THE
BGR AREA LATE THIS EVENING BRINGING CIGS TO IFR...WILL REMAIN
THROUGH THE OVERNIGHT INTO TOMORROW MORNING. A FOG BANK ALONG THE
DOWNEAST COAST WILL SETTLE BACK INTO BHB THIS EVENING BRINGS CIGS
BACK TO IFR AROUND 10 PM...WITH FOG SETTLING BACK IN AROUND
MIDNIGHT. CONDITIONS ALL SITES EXCEPT BHB WILL IMPROVE TO MVFR
NORTH TO SOUTH AS THE FRONT PUSHES INTO THE COASTAL WATERS. BHB
WILL REMAIN UNDER THE INFLUENCE OF THE FRONTAL BOUNDARY. AS THE
LOW BEGINS MOVING NORTH ALONG THE FRONTAL SYSTEM THE FRONT ALONG
THE COAST WILL BEGIN TO MOVE BACK NORTH...KEEPING THE COASTAL
AREAS OF MAINE IN LOW CEILINGS AND LIGHT PRECIP.

SHORT TERM: THE PERIOD BEGINS WITH VFR AT ALL SITES...BUT EXPECT
CONDITIONS TO BECOME MVFR TEMPO IFR IN MODERATE RAIN FOR SITES
SOUTH OF HUL BY LATER IN THE NIGHT. THE RAIN CONTINUES INTO FRIDAY
MORNING. BY LATER FRIDAY...EXPECT ALL SITES TO BECOME VFR. FOG IS
POSSIBLE LATER FRIDAY NIGHT. WHEN THIS FOG BURNS OFF...VFR IS
FORECAST FOR THE REMAINDER OF SATURDAY INTO SATURDAY NIGHT. MVFR
CIGS ARE LIKELY FOR SUNDAY AT ALL SITES. THIS CONTINUES INTO
MONDAY WITH A TEMPORARILY LOWER CONDITIONS IN SHOWERS.
&&

.MARINE...
NEAR TERM: THERE IS A SMALL CRAFT IN AFFECT THROUGH 11 PM. WINDS
ARE FORECASTED TO SUBSIDE TO LESS THAN 25 KTS BY THEN HOWEVER SEAS
WILL REMAIN ABOVE 5 FT. A SMALL CRAFT FOR SEAS MAY BE REQUIRED
FROM 11 PM THROUGH AROUND 3 AM.

SHORT TERM: NO SCAS ARE ANTICIPATED DURING THE PERIOD. FOG MAY BE
A FACTOR LATER THURSDAY NIGHT INTO FRIDAY.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ050>052.
&&

NEAR TERM...NORTON
SHORT TERM...MCW
LONG TERM...MCW
AVIATION...NORTON/MCW
MARINE...NORTON/MCW
Hazardous weather outlook, Sep 9, 5:33 AM EDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
533 AM EDT WED SEP 9 2015

MEZ001>006-010-031-101200-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-SOUTHERN PISCATAQUIS-
533 AM EDT WED SEP 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...FAR
NORTHERN MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST
CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ011-015>017-029-030-032-101200-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
NORTHERN WASHINGTON-
533 AM EDT WED SEP 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST
CENTRAL MAINE...EASTERN MAINE AND INTERIOR DOWNEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LOW PRESSURE TRACKING ALONG A STALLED FRONT WILL BRING A SOAKING
RAIN TO DOWNEAST AND PORTIONS OF EAST CENTRAL MAINE THURSDAY
NIGHT INTO FRIDAY. RAINFALL AMOUNTS OF 1.5 TO 2.5 INCHES...WITH
LOCALLY GREATER TOTALS...ARE POSSIBLE IN THIS AREA. HOWEVER...THE
LOCATION OF THE HEAVIEST RAINS WILL BE DEPENDENT ON THE EVENTUAL
LOCATION OF THE STALLED FRONT WHICH IS STILL UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-101200-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
533 AM EDT WED SEP 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Sep 9, 3:14 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
314 PM EDT WED SEP 9 2015

MEZ001-092000-
NORTHWEST AROOSTOOK-
314 PM EDT WED SEP 9 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN AROOSTOOK COUNTY...

AT 312 PM EDT...A STRONG THUNDERSTORM WAS 14 MILES NORTHWEST OF
DICKEY...OR 16 MILES NORTHWEST OF ALLAGASH...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH...HEAVY RAINFALL...AND DIME SIZE HAIL ARE
POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
NORTHWEST AROOSTOOK COUNTY.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4745 6914 4743 6911 4743 6904 4741 6903
      4738 6905 4725 6904 4720 6892 4720 6885
      4703 6966 4746 6922
TIME...MOT...LOC 1912Z 254DEG 39KT 4721 6935

HASTINGS
Special weather statement, Sep 9, 3:55 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
355 PM EDT WED SEP 9 2015

MEZ001-002-092045-
NORTHEAST AROOSTOOK-NORTHWEST AROOSTOOK-
355 PM EDT WED SEP 9 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL AROOSTOOK
COUNTY...

AT 354 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF ALLAGASH TO NEAR ALLAGASH
TOWNSHIP TO 17 MILES EAST OF SAINT PAMPHILE...AND MOVING EAST AT 40
MPH.

WINDS IN EXCESS OF 40 MPH...HEAVY RAINFALL...AND PEA SIZE HAIL ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FORT KENT...MADAWASKA...VAN BUREN...EAGLE LAKE...ALLAGASH...DEBOULLIE
MOUNTAIN...FRENCHVILLE...NEW CANADA...LILLE...ALLAGASH TOWNSHIP...
FISH RIVER LAKE...DICKEY...CROSS LAKE...MADAWASKA LAKE...
WALLAGRASS...GRAND ISLE...WINTERVILLE...SINCLAIR...SAINT JOHN AND
GUERETTE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4736 6823 4733 6816 4729 6812 4724 6803
      4675 6869 4679 6951 4702 6922 4724 6902
      4718 6888 4724 6872 4724 6861 4729 6858
      4730 6847 4728 6846 4729 6838 4734 6838
      4736 6835
TIME...MOT...LOC 1954Z 268DEG 33KT 4720 6890 4703 6913 4685 6936

HASTINGS
Special weather statement, Sep 9, 4:18 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
418 PM EDT WED SEP 9 2015

MEZ003-004-010-092100-
NORTHERN SOMERSET-NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS-
418 PM EDT WED SEP 9 2015

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL PISCATAQUIS AND
SOUTHEASTERN SOMERSET COUNTIES...

AT 417 PM EDT...A STRONG THUNDERSTORM WAS 15 MILES NORTHWEST OF
SEBOOMOOK...OR 27 MILES NORTHEAST OF JACKMAN...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CHESUNCOOK...NORTHEAST CARRY...LOBSTER TOWNSHIP...SEBOOMOOK AND
COMSTOCK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4608 7019 4620 6945 4593 6937 4590 6966
      4598 6969 4596 7013
TIME...MOT...LOC 2017Z 257DEG 27KT 4598 7002

HASTINGS
Local storm report, Sep 9, 4:23 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
423 PM EDT WED SEP 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     TSTM WND DMG     1 SW FORT KENT          47.25N  68.61W
09/09/2015                   AROOSTOOK          ME   TRAINED SPOTTER

&&

EVENT NUMBER CAR1500015

MCW
Local storm report, Sep 9, 4:32 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
432 PM EDT WED SEP 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     TSTM WND DMG     1 SW FORT KENT          47.25N  68.61W
09/09/2015                   AROOSTOOK          ME   TRAINED SPOTTER

&&

EVENT NUMBER CAR1500015

TREE DOWN ON RT 161

MCW
Local storm report, Sep 9, 4:40 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
440 PM EDT WED SEP 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     TSTM WND DMG     1 SW FORT KENT          47.25N 68.61W
09/09/2015                   AROOSTOOK          ME   TRAINED SPOTTER

            TREE DOWN ON RT 161

&&

MWALKER

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 4:01 AM EDTSmall Craft AdvisoryCAR16 hr
Sep 9, 2:37 PM EDTSpecial Weather StatementCAR38 min
Sep 9, 3:14 PM EDTSpecial Weather StatementCAR46 min
Sep 9, 3:55 PM EDTSpecial Weather StatementCARAroostook50 min
Sep 9, 4:05 PM EDTSevere Thunderstorm WarningCARAroostook40 min
Sep 9, 4:18 PM EDTSpecial Weather StatementCARPiscataquis42 min
Sep 9, 4:43 PM EDTSevere Thunderstorm WarningCARAroostook47 min
Sep 9, 4:51 PM EDTSevere Thunderstorm WarningCARPenobscot, Piscataquis54 min
Sep 9, 5:06 PM EDTSevere Thunderstorm WarningCARPenobscot, Piscataquis54 min
Sep 9, 5:44 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot, Piscataquis61 min
Sep 9, 6:05 PM EDTSevere Thunderstorm WarningCARAroostook40 min
Sep 9, 7:36 PM EDTAreal Flood AdvisoryCARAroostook, Penobscot, Piscataquis114 min

Nearby

Severe Thunderstorm Warnings in Maine, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.